Ask an Expert: View a Question
 
 
 
 

Ask an Expert is a free question-and-answer service about breast cancer and breast health that is available on weekends. If you'd like to ask a question or comment, please visit us again on Saturday or Sunday. In the meantime, please search the existing topics using the search tool at the top of the page. It's quite possible that one of our many existing topics already addresses your question.

If you would like a consultation with a breast specialist at the Johns Hopkins Avon Foundation Breast Center, call 443-997-8282. It is possible to get an appointment for a second opinion within a few days of contacting us.

We hope you find the information helpful!

ForumQuestionsAsk a Question
Complementary Medicine
Questions about Integrative and Complementary Medicine
715 Ask a Question

AskedPublicly Submitted Question
8/1/2017After a lumpectomy in a few weeks, I will be going to an oncologist in order to start drug therapy to reduce my risk of breast cancer. Although I do not yet know which drug I will be on, I am reading all kinds of things that indicate not using supplements with tamoxifen or aromatase inhibitors. Possibly raloxifene too, but not sure on that. I do currently use many supplements for eye and hair issues I have. Without my DHT blocker hair vitamin, I tend to lose more hair. I am 60 and post menopausal. Biotin alone is not enough help. Are Vitamin A, E, and C supplements ok for *any* of the drugs given for this? My hair vitamin has only 60iu of vitamin E, 60iu of Vit. C, and 5000 iu of Vitamin A. It also has Quercetin as part of a proprietary blend with other herbs. I would really hate to give this up as I understand that taking any of these drugs could cause further hair loss (and again, it's bad enough as it is but the vitamin helps) I also have an eye vitamin with Vitamin E and only 22 iu in a multiple vitamin. I could forego the eye vitamin if I must, but believe it helps protect my one good eye (the other is blind due to a rare condition years back)
RepliedJHU's Breast Center Reply
8/1/2017there isn't good data to say what is safe and what is not. make sure your medical oncologist is aware of everything you re taking so that he can sign off on them continuing.

Please note: This service is not intended to provide primary medical advice concerning specific medical care or treatment. Ask an Expert is a free service operated by health care professionals at the Johns Hopkins Avon Foundation Breast Center. Due to the volume of questions and their complexity, there are times when medical oncologists, surgeons, radiation oncologists or oncology nurses are consulted for their input. These individuals volunteer their time for this service and will respond as soon as they are able. Please do not post or send the same question to us in multiple locations or categories.

The contents of this portion of the website cannot be used as a substitute for a consultation with your doctor or other healthcare provider. It also may not represent the opinions of other Johns Hopkins professionals. It is a free service performed on volunteer time and intended to provide feedback to questions posted by consumers however should not be used as a directive or instructions to now follow. Seeing your own medical provider is always important in getting your needs and questions addressed. In the majority of cases, a clinical examination, review of pathology slides and xrays, along with other medical information is needed to truly provide a consultative service. If you wish to receive a formal consultation with our physicians please call 443-997-8282 for surgical appointments and 410-955-8964 for medical or radiation oncology appts. For breast imaging, call 410-955-4100.

 
 
 
 
 

© The Johns Hopkins University, The Johns Hopkins Hospital, and Johns Hopkins Health System, All rights reserved.